Discussions By Condition: Tongue conditions

Tongue Ulcers/Teeth Grinding...

Posted In: Tongue conditions 1 Replies
  • Posted By: Confused4Now
  • September 19, 2009
  • 05:37 AM

I am on the medication VyVanse, an amphetamine for focusing, much like adderal.

I've developed white growths all along both sides of my tongue, as well as a white line of inflammed skin running inside of both cheeks (very much like someone hooked me on both sides, and then drug them hooks out of my mouth).

I pull on the white "tabs" on my tongue, and they come off pretty easily, and then the tongue bleeds. Within a day, usually, its grown back. It is definitely more pronounced than it was a couple of weeks ago.

Is this normal with Vyvanse?

Also, on another note, I grind my teeth in the back both day and night, am very uncomfortable with depression/fatigue/psychic pain. I think I'm developing TMJ as the joints just outside the cheek bones get very sore, and occasionally pop. It hurts when they pop.

Is there anything I can do, other than the mouthpiece at night, to stop this? Its definitely not a matter of willpower.

Thanks!

Reply Flag this Discussion

1 Replies:

  • I take dexadrine - it's also an amphetamine. (I have narcolepsy). Have been taking it for many many years.I have found when I have a bit too much over a few days, or not enough sleep, or not enough water - I also get the tongue bumps on the sides of the tongue. I don't pull them off though. They are sometimes really painful. Also get the white line on the insides of the cheeks. I think it's too much of the amphetamines that causes the jaw to clench, and it kind of pinches parts of the tongue in between the teeth. Not exactly like biting the tongue, more like pushing it hard into the teeth, and over a few hours.. or days.. the bumps come up, and the raised line in the cheeks.I have a night-guard for the jaw issues, and even though it's hard to get used to sleeping with it I really recommend trying it. It really really helps with the jaw clenching (so it eases the TMJ) and also helps with the tongue pushing while you're sleeping. You might also want to consider that it could be the amphetamines that are causing the symptoms, talk to your doc about a lower dose or switching the type. Make sure you drink a LOT of water when you're on these drugs, extended use of them can damage your liver which can also cause sores and all sorts of other problems.Good luck!
    RodeoSam 16 Replies
    • August 23, 2010
    • 03:43 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.